Intended for healthcare professionals

CCBYNC Open access
Research

Prevalence of potentially inappropriate prescribing in older people in primary care and its association with hospital admission: longitudinal study

BMJ 2018; 363 doi: https://doi.org/10.1136/bmj.k4524 (Published 14 November 2018) Cite this as: BMJ 2018;363:k4524

Linked Editorial

Tackling potentially inappropriate prescribing

Beware of polypharmacy in the elderly

When my father was 88, he was hospitalized for dizziness, which occurred after his medication was increased. In the hospital, he was given more medication which made him confused, frightened, and incoherent. Then the doctors transferred him to a nursing home, where he was dirty, crying, begging people to hold his hand, and listed as DNR (Do Not Resuscitate). I convinced the nursing home staff to take him off all medication and put him on my LOVE Diet, an organic lacto-ovo vegetarian diet that excludes toxins and addictions. In three days, my father made such a miraculous recovery, that the nurses on the ward didn't recognize him. When I called to speak to my father, he told me that he was bored and looking for a card game.

Competing interests: No competing interests

16 November 2018
Hugh Mann
Physician
Retired
New York, NY, USA